Alert archive / North Dakota / Tornado Warnings in 2006
Tornado Warning 8, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jun 23, 2006, 4:21 PM CDT for Rolette County, North Dakota. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 4:21 PM CDT (21:21 UTC)
- Expired
- Jun 23, 2006, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Rolette County, ND
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 97 J/kg
- Mixed-layer CIN
- -165 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 232122 TORBIS NDC079-232145- /O.NEW.KBIS.TO.W.0008.060623T2121Z-060623T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 421 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... SOUTHERN ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA... * UNTIL 445 PM CDT * AT 418 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD TWO MILES WEST OF ROLETTE...OR ABOUT 26 MILES EAST OF BOTTINEAU... MOVING SOUTHEAST AT 15 MPH. * THE TORNADO WILL BE NEAR... ROLETTE AROUND 435 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4885 9992 4869 10006 4855 9970 4874 9955 $$ HW
2 follow-up statements
000 WWUS53 KBIS 232135 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 433 PM CDT FRI JUN 23 2006 NDC079-232145- /O.CON.KBIS.TO.W.0008.000000T0000Z-060623T2145Z/ ROLETTE ND- 433 PM CDT FRI JUN 23 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR SOUTHERN ROLETTE COUNTY... AT 430 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A FUNNEL CLOUD NORTHWEST OF ROLETTE WHICH HAS SINCE LIFTED. HOWEVER RADAR INDICATES THAT THE STORM IS STILL STRONG AND CAPABLE OF PRODUCING A TORNADO. THE THUNDERSTORM WAS LOCATED NORTH OF ROLETTE...OR ABOUT 33 MILES EAST OF BOTTINEAU...MOVING SOUTHEAST AT 15 MPH. THE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4885 9992 4869 10006 4855 9970 4874 9955 $$ HW
000 WWUS53 KBIS 232143 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 442 PM CDT FRI JUN 23 2006 NDC079-232152- /O.EXP.KBIS.TO.W.0008.000000T0000Z-060623T2145Z/ ROLETTE ND- 442 PM CDT FRI JUN 23 2006 ...THE TORNADO WARNING FOR SOUTHERN ROLETTE COUNTY EXPIRES AT 445 PM CDT... THE TORNADIC THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A SIGNIFICANT TORNADO THREAT. THE STORM WILL STILL PRODUCE SMALL HAIL...WIND GUSTS TO 40 MPH AND VERY HEAVY RAIN AS IT CONTINUES SOUTHEAST THROUGH SOUTHERN ROLETTE COUNTY. LAT...LON 4885 9992 4869 10006 4855 9970 4874 9955 $$ HW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jun 23, 2:45 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 23, 2:45 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 245 PM CDT FRI JUN 23 2006 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT... MAIN FORECAST CONCERNS ARE CONVECTIVE THREAT FOR THE NEXT 24 HOURS. HAVE GENERALLY FOLLOWED THE GFS. MODERATELY UNSTABLE AIRMASS...A COUPLE WEAK SHORTWAVES AND A WEAK SURFACE BOUNDARY HAVE GENERATED A FEW SEVERE THUNDERSTORMS THIS AFTERNOON. CHANCE OF THUNDERSTORMS WILL CONTINUE OVERNIGHT...WITH THE BEST CHANCES CENTRAL AND EAST. A MORE STABLE AIRMASS WILL PUSH IN FROM THE WEST FOR SATURDAY. SO HAVE DROPPED THE MENTION OF STORMS WEST FOR SATURDAY...BUT CONTINUED THE CHANCE CENTRAL AND EAST...WITH EAST THE BETTER CHANCE. FOR SATURDAY NIGHT AND SUNDAY...A GENERALLY DRY NORTHERLY FLOW ALOFT ON THE EAST SIDE OF A BROAD UPPER RIDGE WILL KEEP THE AREA MAINLY DRY. THIS WILL ALSO KEEP TEMPERATURES NEAR NORMAL...OR PERHAPS A BIT BELOW NORMAL ON THE MINIMUM TEMPERATURES. GFS INDICATES A STRONGER TROUGH DROPPING OUT OF CANADA ON MONDAY...BUT WILL KEEP THE FORECAST DRY FOR NOW. THE GFS INDICATES MOST OF THE PRECIPITATION THREAT WILL BE EAST OF THE CWA. .LONG TERM...TUESDAY THROUGH FRIDAY... THE MODELS ARE BEGINNING TO LINE UP WITH THE GFS IN THE LONG TERM. THE CURRENT TREND WOULD DEVELOP A BLOCKING RIDGE TO THE WEST...WITH A TROUGH TO THE EAST ON TUESDAY WITH THE RIDGE FLATTENING AND MOVING EAST OVER MONTANA BY FRIDAY. THIS WOULD PUT THE UPPER LEVEL JET WOULD BE OVER THE STATE ON TUESDAY THEN SLIDE THE JET EAST BY FRIDAY. WILL KEEP THE FORECAST DRY...BUT THERE CONTINUES TO BE A SMALL CHANCE FOR PRECIP/TSTMS IN THE VICINITY OF THE JET SO WILL NOT DROP POPS TO ZERO. WILL COOL MAX TEMPS A LITTLE IN THE EASTERN COUNTIES TUESDAY AND WEDNESDAY...AS COOLER AIR IS LIKELY EAST OF THE JET. TEMPS THURSDAY AND FRIDAY SHOULD BE AT OR ABOVE NORMAL ACROSS THE FORECAST AREA AS UPPER LEVEL RIDGE MOVES EAST PUMPING WARMER AIR INTO THE REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JF/TSW
Hazardous weather outlook, Jun 23, 3:48 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 348 AM CDT FRI JUN 23 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-240900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 348 AM CDT FRI JUN 23 2006 /248 AM MDT FRI JUN 23 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 23, 2:08 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 PM TORNADO 1 N EDGELEY 46.38N 98.71W
06/23/2006 LAMOURE ND LAW ENFORCEMENT
TORNADO CROSSED HIGHWAY 281
&&
VROLLERLocal storm report, Jun 23, 2:08 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE BISMARCK ND
208 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM TORNADO 1 N EDGELEY 46.38N 98.71W
06/23/2006 LAMOURE ND LAW ENFORCEMENT
TORNADO CROSSED HIGHWAY 281
&&
VROLLERLocal storm report, Jun 23, 2:11 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
211 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM FUNNEL CLOUD DICKEY 46.54N 98.47W
06/23/2006 LAMOURE ND LAW ENFORCEMENT
FUNNEL CLOUD IN VICINITY OF DICKEY
&&
VROLLERLocal storm report, Jun 23, 2:17 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
217 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM FUNNEL CLOUD 8 E ROLETTE 48.66N 99.67W
06/23/2006 ROLETTE ND LAW ENFORCEMENT
FUNNEL CLOUD ALONG HIGHWAY 66
&&
VROLLERLocal storm report, Jun 23, 2:18 PM CDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
218 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM TORNADO 1 S ROLLA 48.84N 99.62W
06/23/2006 ROLETTE ND LAW ENFORCEMENT
TORNADO ON GROUND.
&&
VROLLERLocal storm report, Jun 23, 2:20 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
220 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0154 PM FUNNEL CLOUD 1 E ROLLA 48.86N 99.60W
06/23/2006 ROLETTE ND PUBLIC
FUNNEL CLOUD DISSIPATED THEN REFORMED
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 12:47 PM CDT | Tornado Warning | BIS | LaMoure | 28 min |
| Jun 23, 1:16 PM CDT | Tornado Warning | BIS | LaMoure | 29 min |
| Jun 23, 1:47 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 43 min |
| Jun 23, 1:54 PM CDT | Tornado Warning | BIS | Rolette | 21 min |
| Jun 23, 5:13 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Logan | 62 min |
| Jun 23, 5:32 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 28 min |
Nearby
Tornado Warnings in North Dakota, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.